MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER
Model Number IC068132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter (subject device) was used to access femoral artery site, when inserting the catheter (subject device) into the long sheaths, the resistance encountered as the catheter (subject device) passed area at end of their long sheaths and the catheter shaft was noticed to be fractured.The physician was able to grab the fractured part but it started to unwind while taking it out from the patient.The physician ended up access vessel via carotid and utilized other catheters and completed the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D4 lot # corrected ¿ from unknown to 22064615.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter was seen to be kinked bent at 3-4 cm from hub.It was also kinked bent at various location along the shaft and the catheter was seen to be broken/fractured.Functional inspection was not carried out due to damage noted of returned device.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.This confirms the as reported event.The as reported as well as the as analyzed listed in the grid below can be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
AXS CATALYST 7 .068IN ID X 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11972277
Report Number3008881809-2021-00243
Device Sequence Number17147627
Product Code NRY
UDI-Device Identifier07613327417227
UDI-Public07613327417227
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K183464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2022
Device Model NumberIC068132
Device Catalogue NumberIC068132
Device Lot Number22064615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHUTTLE LONG SHEATH (UNKNOWN MANUFACTURER); 7FR SHUTTLE LONG SHEATH (UNKNOWN MANUFACTURER); 6FR SHUTTLE LONG SHEATH (UNKNOWN MANUFACTURER); 7FR SHUTTLE LONG SHEATH (UNKNOWN MANUFACTURER)